MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

THE SPECTRANETICS CORPORATION SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 114-009
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown.Relevant tests/laboratory data: unknown.Other relevant history: unknown.Device lot number, expiration date: unknown.The device was not returned, thus no investigation could be completed.Device manufacture date unknown because lot number unknown.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A coronary atherectomy procedure commenced to treat a moderately calcified lesion in the patient''s right coronary artery (rca).The physician chose a spectranetics elca coronary atherectomy catheter to treat the patient.After lasing was completed, the elca''s distal marker band detached while inside the patient but remained present on the guide wire.No additional intervention was required for retrieval.The case was completed successfully with no reported patient harm.This report captures the elca device in use when its marker band detached, potential for harm.
 
Additional Manufacturer Narrative
D9): the device was received by the manufacturer on 19 july 2022.G3): the device evaluation and investigation were completed on 21 july 2022.H3): the device was returned and evaluated by a cross functional team.The marker band was confirmed to be detached from the device, but it was not included in the return.The epoxy on the distal tip was in good condition, with no excessive damage observed.The elca's outer jacket was in good condition.No design, use or process related failure was identified.H6): since the marker band was not returned, it cannot be determined why the marker band detached from the distal tip; thus the cause of the damage could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS ELCA CORONARY ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14949310
Report Number1721279-2022-00134
Device Sequence Number6231117
Product Code LPC
UDI-Device Identifier00813132025441
UDI-Public00813132025441
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P910001 S114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number114-009
Device Catalogue Number114-009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer07/21/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date07/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER MANUFACTURER AND SIZE UNK; GUIDE WIRE MANUFACTURER AND SIZE UNK; INTRODUCER SHEATH MANUFACTURER AND SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexUnknown